Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 55, NWS Indianapolis, IN

March 26, 2010Gibson County, Knox County, Posey County, Indiana; 4 counties in Illinois

NWS Indianapolis, IN issued this river flood warning at Mar 26, 2010, 11:16 AM CDT for Gibson County, Knox County, Posey County, Indiana; 4 counties in Illinois. It took effect at Mar 27, 2010, 9:00 PM CDT. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2010, 11:16 AM CDT (16:16 UTC)
In effect from
Mar 27, 2010, 9:00 PM CDT
Expired
Mar 29, 2010, 10:20 AM CDT
In force
37 hr
Issued by
NWS Indianapolis, IN
Flood severity
Minor

Counties Edwards County, IL, Gallatin County, IL, Wabash County, IL, White County, IL, Gibson County, IN, Knox County, IN, Posey County, IN

The radar

The Evansville,IN radar (KVWX), 14 km from the middle of the area, began a volume at 16:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Wabash River at Mount Carmel (MCRI2). The gauge peaked at 17.69 ft at Mar 28, 2010, 3:00 PM CDT.

actionminormoderate1015202503/2603/2703/2803/2903/30
Action stage
11 ft
Minor stage
19 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03377500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 26, 9:40 AM CDT, 1 hour 36 minutes earlier.

Area forecast discussion, Mar 26, 9:40 AM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1040 AM EDT FRI MAR 26 2010

.SHORT TERM UPDATE.../THROUGH 6 AM SATURDAY/

NO CHANGES TO CURRENT PACKAGE AT THIS TIME.  HIGH PRESSURE OVER THE
NORTH CENTRAL GREAT LAKES EXTENDS SWWD INTO THE MID MISSISSIPPI
VALLEY THIS MORNING.  THIS IS PROVIDING CLEAR SKIES AND VERY COOL
TEMPERATURES FOR TODAY. LOOKS LIKE THE LOW MADE IT DOWN TO 29 AT
KIND THIS MORNING...SO WITH DAYTIME HEATING COMBINED WITH NELY WINDS
AND THE COOLER AIR MASS...ONGOING FORECAST HIGHS IN THE MID TO UPPER
40S LOOKS ON TRACK.  SKIES WILL REMAIN CLEAR FOR TONIGHT WITH LOWS
EXPECTED DOWN TO THE UPPER 20 TO AROUND 30 DEGREES.  GIVEN THE
RAINFALL ACROSS THE AREA OF .5 TO JUST OVER AN INCH IN THE SOUTHERN
COUNTIES...THERE MAY BE SOME LIGHT GROUND FOG TO KEEP AN EYE OUT FOR
BEFORE SUNRISE.

.AVIATION...

FOR 12Z-12Z TAFS.

RIDGE OF HIGH PRESSURE FROM WESTERN ONTARIO...TO GREAT LAKES...TO
EASTERN TEXAS AT 12Z. ALL MODELS FORECAST THIS TO BE OVER
APPALACHIANS BY END OF FORECAST PERIOD. THIS WILL RESULT IN VERY DRY
FLOW AND CONTINUED P6SM WITH CLEAR SKIES OVER FORECAST AREA. WINDS
MOSTLY NORTH AROUND 10 KNOTS TODAY BECOMING SOUTHEAST 5 KNOTS OR
LESS TONIGHT.

&&
.DISCUSSION...BROAD HIGH PRESSURE WAS FOUND FROM ONTARIO STRETCHING
SOUTHWEST INTO THE NORTHERN AND CENTRAL MISSISSIPPI RIVER VALLEY
EARLY THIS MORNING. LOW PRESSURE WAS FOUND ALONG THE VIRGINIA/S AND
KY BOARDER...AND WAS PUSHING EAST RAPIDLY. A COOL NORTH SURFACE FLOW
WAS IN PLACE ACROSS INDIANA AND TEMPERATURES WERE IN THE MIDDLE 30S.
RADAR SHOWS THE LAST BITS OF RAIN SHOWERS EXITING SOUTHEAST INDIANA.
3.9 IR IMAGERY SHOWS BACK EDGE OF CLOUDS PUSHING INTO NORTHWEST
INDIANA.

MAIN FORECAST CHALLENGE TODAY WILL BE TEMPS.

GIVEN THE LATEST RADAR TRENDS EXPECT THE LINGERING RAIN SHOWERS TO
HAVE EXITED THE AREA BY ISSUANCE TIME....LEAVING JUST CLOUDY SKIES
ACROSS INDIANA. HOWEVER THOSE CLOUDS SHOULD QUICKLY DEPART THE
AREA...GIVING WAY TO MOSTLY SUNNY SKIES TODAY. STRONG RIDGING IS
EXPECTED TO BUILD ACROSS THE WESTERN GREAT LAKES AND THE OHIO VALLEY
LATE THIS AFTERNOON AND TONIGHT. TIME HEIGHT SECTIONS INDICATE
STRONG SUBSIDENCE ALONG WITH A DRY COLUMN. CU RULE WILL ALSO BE
POSITIVE THROUGH SATURDAY AND ACCORDING TO FORECAST SOUNDINGS
CONVECTIVE TEMPERATURES WILL BE UNATTAINABLE. H8 SHOWS GOOD COLD AIR
ADVECTION TODAY ON THE FRONT SIDE OF THE RIDGE. H8 TEMPS OF -2 TO -4
WILL BE PUSHING INTO THE AREA ON A COLD NE FLOW. GIVEN THE HIGH LATE
MARCH SUN ANGLE AND PLENTY OF SUN EXPECTED THIS AFTERNOON WILL GO
WITH TEMPS AT OR ABOVE MAVMOS. COLDEST TEMPS SHOULD BE ACROSS THE
NORTHERN PARTS OF THE FORECAST AREA...AS THIS IS WHERE THE COLDEST
AIR PENETRATES MOST EFFECTIVELY.

UPPER RIDGE WILL BE SETTLED IN PLACE ACROSS THE REGION TONIGHT AND
GOOD RADIATIONAL COOLING CONDITIONS WILL BE IN PLACE. THE SURFACE
HIGH WILL HAVE MOVED TOWARD EASTERN ONTARIO AND QUEBEC...KEEPING A
DECENT GRADIENT ACROSS INDIANA AND THIS SHOULD RESULT IN SOME
CONTINUED MIXING...BUT UNDER CLEAR SKIES. HENCE WILL STICK CLOSE TO
MAVMOS TEMPS ON TONIGHTS LOWS.

RETURN FLOW BEGINS ON SATURDAY AS WE ARRIVE ON THE BACKSIDE OF THE
HIGH AND H8 TEMPS RISE TO 3C TO 4C. AGAIN PLENTIFUL SUN EXPECTED AS
FORECAST SOUNDINGS INDICATE A DRY COLUMN AND CU RULE IS POSITIVE AS
PREVIOUSLY MENTIONED. THUS WILL LEAN WARMER THAN THE MAVMOS FOR
HIGHS.

UPPER TROUGH WITH VERY GOOD DYNAMICS THEN APPROACHES THE OHIO VALLEY
ON SAT NIGHT. 295K GFS ISENTROPIC SFC SHOWS VERY GOOD UPGLIDE WITH
MIXING RATIOS OVER 4 G/KG AFT 06Z. FORECAST SOUNDINGS BECOME
SATURATED OVERNIGHT AND REMAIN SATURATED ON SUNDAY AS THE SURFACE
LOW PASSES TO THE SOUTH OF THE FORECAST AREA...NEAR THE OHIO RIVER.
LIMITED AMOUNT OF CAPE APPEAR AVAILABLE ON LATE SATURDAY AND
SUNDAY...PARTICULARLY ACROSS THE SOUTHERN PARTS OF THE FORECAST
AREA. ALTHOUGH WIDESPREAD THUNDER APPEARS UNLIKELY...AN ISOLATED
RUMBLE OF THUNDER CANNOT BE RULED OUT. AS CONFIDENCE IS GROWING WITH
THIS SYSTEM WILL INCREASE POPS ON LATE SATURDAY NIGHT AND
SUNDAY...APPROACHING CATEGORICAL. WITH CLOUDS INCREASING ON SAT
NIGHT AND RAIN EXPECTED WILL FORECAST LOWS NEAR EXPECTED WETBULB
TEMPS...WHICH SHOULD BE SLIGHTLY WARMER THAN MAVMOS LOWS. SUNDAY
HIGHS LOOK CHILLY WITH WRAP AROUND CLOUDS AND LINGERING SHOWERS
CONTINUING UNDERNEATH THE UPPER TROUGH. WILL LEAN COLDER THAN MAVMOS
HERE. PRECIP IS EXPECTED TO END BY SUNDAY NIGHT BUT COOL
TEMPERATURES WILL REMAIN AS ANOTHER COOL HIGH PRESSURE SYSTEM PUSHES
THROUGH THE GREAT LAKES KEEPING A COLD NORTH FLOW ACROSS CENTRAL
INDIANA.

LONG TERM /MONDAY THROUGH THURSDAY/...
00Z ECMWF REMAINS MAIN OUTLIER WITH RESPECT TO SPEED OF LATE WEEKEND
SYSTEM AND ITS SUBSEQUENT DEPARTURE FROM THE OHIO VALLEY. REMAINS A
SOLID 12 HOURS SLOWER THAN MODEL CONSENSUS...AND APPEARS TO BE
KEEPING POLAR AND SUBTROPICAL JETS COMPLETELY OUT OF PHASE. AT THE
SAME TIME...OP GFS APPEARS TO BE OVERLY AGGRESSIVE IN PHASING THE
JET ENERGY ALONG THE EAST COAST ON MONDAY AND PULLING DOWN A PIECE
OF THE POLAR VORTEX INTO NEW ENGLAND AS A RESULT. THESE SOLUTIONS
WOULD APPEAR TO BE AT EXTREME ENDS OF THE GUIDANCE ENVELOPE AT THIS
POINT...AND WILL CONTINUE TO TREND TOWARDS A GEM/UKMET/ECMWF
ENSEMBLE MEAN SOLUTION FOR EARLY WEEK WITH DRY COOL WEATHER TO START
MONDAY WITH HIGH PRESSURE AND NORTHERLY FLOW. UNDERCUT ENSEMBLE MEAN
GUIDANCE BY A FEW DEGREES MONDAY WITH HIGHS IN THE UPPER 40S TO
AROUND 50.

ARRIVAL OF A RATHER VIGOROUS UPPER TROUGH INTO THE PACIFIC COAST BY
MIDWEEK WILL SPURN RIDGING DOWNSTREAM INTO THE CENTRAL U S AND
MISSISSIPPI/OHIO VALLEYS WITH WARM DRY WEATHER FOR CENTRAL INDIANA
FOR MID/LATE WEEK. HIGH CONFIDENCE AS MODEL CONSENSUS HAS BEEN
SHOWING BROAD RIDGING ALOFT FOR SEVERAL DAYS NOW...WITH 850 TEMPS
CONSISTENTLY WARMING ABOVE 10C BY THURSDAY. RESULT WILL BE A
PERSISTENT WARMING TREND THROUGH THE END OF THE WEEK. AT THIS
POINT...HAVE RAISED HIGHS INTO THE UPPER 60S AND LOWER 70S BY
THURSDAY IN LINE WITH ENSEMBLE GUIDANCE. POTENTIAL IS THERE TO BE
EVEN WARMER ON FRIDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...PUMA
LONG TERM...RYAN
AVIATION...KWIATKOWSKI
SHORT TERM UPDATE...MCCARTHY
Hazardous weather outlook, Mar 26, 2:34 AM CDT, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
334 AM EDT FRI MAR 26 2010

INZ021-028>031-035>049-270745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-
334 AM EDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT
IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060-067-270745-
SULLIVAN-KNOX-
334 AM EDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

MINOR RIVER FLOODING WILL CONTINUE IN LOWLAND AREAS ALONG THE
WABASH RIVER. SEE THE LATEST FLOOD STATEMENTS FOR MORE DETAILS.

MINOR FLOODING COULD DEVELOP IN OTHER AREAS BECAUSE OF THE RECENT
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY NIGHT AND
SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH THE WEEK FOR
PORTIONS OF LOWLAND AREAS ALONG THE WABASH RIVER.

RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT
IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ051>057-061>065-068>072-270745-
VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE-MONROE-BROWN-
BARTHOLOMEW-DECATUR-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
334 AM EDT FRI MAR 26 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY NIGHT AND
SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS
TIME...HOWEVER LIGHTNING IS A THREAT FROM ANY THUNDERSTORM.

RAIN AGAIN SUNDAY WILL INCREASE THE CHANCES OF RIVER FLOODING. IT
IS TOO EARLY TO BE SPECIFIC ABOUT THE EXTENT OF ANY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

PUMA

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 7:30 AM CDTRiver Flood WarningINDDaviess, Greene, Knox62 hr
Mar 26, 7:30 AM CDTRiver Flood WarningINDKnox, Sullivan11 days
Mar 26, 8:25 AM CDTRiver Flood WarningINDDaviess, Greene, Knox3 days
Mar 26, 11:16 AM CDTRiver Flood WarningINDJackson, Lawrence, Washington51 hr
Mar 26, 11:16 AM CDTRiver Flood WarningINDJackson, Lawrence, Washington8 days
Mar 26, 11:16 AM CDTRiver Flood WarningINDGreene, Owen71 hr
Mar 26, 11:16 AM CDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike7 days
Mar 26, 11:16 AM CDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike9 days
Mar 26, 11:16 AM CDTRiver Flood WarningINDGibson, Knox9 days
Mar 26, 11:16 AM CDTRiver Flood WarningINDKnox, Sullivan10 days

Nearby

River Flood Warnings in Illinois, 2010River Flood Warnings in Indiana, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.